MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-06-120-120
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2017
Type of Reportable Event Malfunction
Event or Problem Description
The physician was attempting to use one exerflex stent to treat a lesion located in the sfa.The device was removed from its packaging, prepped per the ifu and inspected with no issues noted.The lesion was pre-dilated.It was reported that when the physician successfully positioned the device, the red barrier was removed but when they began turning the dial to deploy it clicked 3 times, however the stent would not deploy.When they tried to bring it back over the wire, the two were stuck together.In the end, everything was removed.The physician then regained access and finished the procedure using a dcb.Later the stent would not deploy when tested.No patient injury was reported.
 
Additional Manufacturer Narrative
Device evaluation summary: the everflex entrust stent delivery system (sds) was received for evaluation.The everflex entrust sds was received locked up on the 0.018¿ guidewire, approximately 30mm of the 120mm stent was deployed, and the red safety locking tab/tube was received removed from the handle of the sds.Backlighting was used to confirm the location of the proximal end of the stent and distal end of the pushrod/inner guidewire lumen.The proximal end of the 120mm stent was in contact with the distal end of the pushrod/inner guidewire lumen.The handle was examined: the inner guidewire lumen exhibited accordion folding within the safety tab cavity of the handle.The printed strain relief was removed from the distal tip of the handle.The handle was split open along its separation line.The pull cable was properly routed and still attached to the thumb wheel.The inner guidewire lumen accordion fold appears to be a tight ¿z-kink¿.The proximal end of the ¿z-kink¿ was cut.The proximal segment of the guidewire was able to be removed from guidewire lumen.The distal segment of the guidewire could not be removed from the guidewire lumen.The distal end of the ¿z-kink¿ was cut just distal of the last sign of accordion folding of the inner guide wire lumen.The distal segment of the guidewire was able to be removed from the catheter.The distal segment is approximately 154.7cm in length and has a double kink approximately 124.7cm and 128.2cm from its distal tip.The guidewire segment within the tight ¿z-kink¿ could not be removed.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6586638
Report Number2183870-2017-00221
Device Sequence Number16165843
Product Code NIP
UDI-Device Identifier00821684051382
UDI-Public00821684051382
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2019
Device Catalogue NumberEVD35-06-120-120
Device Lot NumberA282477
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2017
Initial Date Received by Manufacturer 04/24/2017
Supplement Date Received by Manufacturer07/17/2017
07/17/2017
Initial Report FDA Received Date05/23/2017
Supplement Report FDA Received Date08/15/2017
10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR